MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ACCULINK; STENT, CAROTID

ABBOTT VASCULAR INC. ACCULINK; STENT, CAROTID
Model Number 1011343-40
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the internal carotid artery with heavy calcification, heavy tortuosity and 95% stenosis.The acculink self expanding stent system (sess) was advanced to the lesion and deployment was attempted; however, the handle was broken and the stent completely failed to deploy.Another acculink sess was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.Returned device analysis identified that the shaft was broken.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and the reported break handle was able to be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during deployment interaction with the heavily calcified, heavily tortuous and 95% stenosed anatomy prevented the shaft lumens from moving freely thus resulting in the reported/noted activation failure.Manipulation of the compromised device in attempts to deploy the stent resulted in the noted sheath kink and ultimately resulted in the reported handle break/noted shaft separation/bunched contributing to the reported activation failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20735407
Report Number2024168-2024-13727
Device Sequence Number18296139
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public(01)08717648076374(17)251130(10)3121961
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number3121961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014INCH AND ASAHI CHIKAI GUIDE WIRES.
Patient SexUnknown